Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 166, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2005, 5:42 PM CDT for Sebastian County, Arkansas. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 5:42 PM CDT (22:42 UTC)
- Expired
- May 24, 2005, 6:58 PM CDT
- In force
- 76 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 10 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 10:55 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 24, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 242242 SVRTSA ARC131-250015- /O.NEW.KTSA.SV.W.0166.050524T2242Z-050525T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 542 PM CDT TUE MAY 24 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 715 PM CDT * AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF BONANZA TO 19 MILES WEST OF HARTFORD...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BONANZA... HACKETT...BARLING...JENNY LIND...HARTFORD...EXCELSIOR...MIDLAND... LAVACA...GREENWOOD...BLOOMER...HUNTINGTON...BURNVILLE AND MANSFIELD. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3538 9444 3493 9442 3501 9423 3535 9407 $$
2 follow-up statements
000 WWUS54 KTSA 242310 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 609 PM CDT TUE MAY 24 2005 ARC131-250015- /O.CON.KTSA.SV.W.0166.000000T0000Z-050525T0015Z/ SEBASTIAN AR- 609 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR SEBASTIAN COUNTY... AT 604 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF MIDLAND TO 6 MILES SOUTH OF PATTERSON...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WITCHERVILLE...ARKOLA...BLOOMER...BURNVILLE...HUNTINGTON... DAYTON...M ANSFIELD...CROSSROADS AND LIBERTY. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3530 9443 3491 9444 3501 9423 3535 9410 $$
000 WWUS54 KTSA 242358 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 658 PM CDT TUE MAY 24 2005 ARC131-250008- /O.CAN.KTSA.SV.W.0166.000000T0000Z-050525T0015Z/ SEBASTIAN AR- 658 PM CDT TUE MAY 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SEBASTIAN COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 3530 9443 3491 9444 3501 9423 3535 9410 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 5:09 PM CDT, 33 minutes earlier.
Area forecast discussion, May 24, 5:09 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 509 PM CDT TUE MAY 24 2005 .MESOSCALE UPDATE... THUNDERSTORM COLD POOLS ARE COMBINING TO FORCE A DEVELOPING LINE OF STORMS OVER FAR EASTERN OKLAHOMA. THE LINE SHOULD CONTINUE TO EVOLVE AND LIKLEY BEGIN TO ACCLERATE SOUTHEAST WITH AN ENHANCED WIND DAMAGE POTENTIAL INTO WEST-CENTRAL ARKANSAS. THE LINE OF STORMS WILL INTERSECT THE PRIMARY BOUNDARY THAT EXTENDS FROM WEST OF FORT SMITH INTO SOUTHERN SEBASTIAN COUNTY AND ON SOUTHEAST TOWARD HOT SPRINGS. CAPE BETWEEN THE SURFACE AND 700 MB IS HIGH AT 150 J/KG AND STORM-RELATIVE HELICITES TO THE LCL ARE AROUND 150 M2/S2 ON THE NORHTSIDE OF THE BOUNDARY. AS A RESULT...THERE WILL BE SOME TORNADO POTENTIAL NEAR THE BOUNDARY AND STORM LINE INTERSECTION. INTERESTS IN NORTHERN LE FLORE COUNTY AND SEBASTIAN COUNTY SHOULD MONITOR THE SITUATION CLOSELY. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
In the hours before
Local storm report, May 24, 4:02 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL OKMULGEE 35.62N 95.96W
05/24/2005 1.75 INCH OKMULGEE OK LAW ENFORCEMENT
&&
JDSLocal storm report, May 24, 4:14 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 5 N HENRYETTA 35.51N 95.98W
05/24/2005 1.00 INCH OKMULGEE OK TRAINED SPOTTER
&&
JDSLocal storm report, May 24, 4:34 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND GST 1 W SCHULTER 35.51N 95.97W
05/24/2005 65 MPH OKMULGEE OK STORM CHASER
&&
EJCSpecial weather statement, May 24, 4:52 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 452 PM CDT TUE MAY 24 2005 ARZ019>020-029-OKZ068>070-072-074>076-250500- CRAWFORD-FRANKLIN-SEBASTIAN-ADAIR-CHEROKEE-HASKELL-LATIMER- LE FLORE-MUSKOGEE-SEQUOYAH- 452 PM CDT TUE MAY 24 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 320 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 325 UNTIL 12 AM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THE NEW WATCH INCLUDES 3 COUNTIES IN NORTHWEST ARKANSAS CRAWFORD... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THE NEW WATCH INCLUDES 7 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... THIS INCLUDES THE CITIES OF...SALLISAW...OZARK...CHARLESTON... TAHLEQUAH...STIGLER...MUSKOGEE...STILWELL...FORT SMITH... VAN BUREN...POTEAU AND WILBURTON. ARZ001>002-010>011-OKZ055>058-060>063-067-242300- BENTON-CARROLL-MADISON-WASHINGTON-CRAIG-DELAWARE-MAYES-NOWATA- OTTAWA-ROGERS-TULSA-WAGONER-WASHINGTON- 452 PM CDT TUE MAY 24 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 320 FOR THE FOLLOWING AREAS... IN ARKANSAS THIS CANCELS 4 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... MADISON... WASHINGTON... IN OKLAHOMA THIS CANCELS 9 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... DELAWARE... MAYES... NOWATA... OTTAWA... ROGERS... TULSA... WAGONER... WASHINGTON... THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...CLAREMORE... JAY...BARTLESVILLE...NOWATA...PRYOR...BERRYVILLE... EUREKA SPRINGS...TULSA...WAGONER...FAYETTEVILLE...SPRINGDALE... MIAMI...HUNTSVILLE AND VINITA. OKZ049-053-071-073-250500- CHOCTAW-MCINTOSH-PITTSBURG-PUSHMATAHA- 452 PM CDT TUE MAY 24 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 4 COUNTIES IN SOUTHEAST OKLAHOMA CHOCTAW... MCINTOSH... PITTSBURG... PUSHMATAHA... THIS INCLUDES THE CITIES OF...EUFAULA...HUGO...MCALESTER... ANTLERS AND CLAYTON.
Local storm report, May 24, 5:15 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 2 E SCHULTER 35.51N 95.92W
05/24/2005 2.50 INCH OKMULGEE OK STORM CHASER
0435 PM HAIL 11 E CHECOTAH 35.47N 95.33W
05/24/2005 0.88 INCH MUSKOGEE OK PUBLIC
0435 PM TSTM WND DMG 11 E CHECOTAH 35.47N 95.33W
05/24/2005 MUSKOGEE OK PUBLIC
TOPS BROKEN OUT OF TREES
0455 PM TSTM WND DMG SALLISAW 35.46N 94.79W
05/24/2005 SEQUOYAH OK FIRE DEPT/RESCUE
LARGE TREE BLOWN DOWN IN THE CITY
0455 PM HAIL PORUM 35.36N 95.27W
05/24/2005 1.00 INCH MUSKOGEE OK LAW ENFORCEMENT
&&
EJCLocal storm report, May 24, 5:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 8 E CHECOTAH 35.47N 95.38W
05/24/2005 0.88 INCH MCINTOSH OK PUBLIC
0435 PM TSTM WND DMG 8 E CHECOTAH 35.47N 95.38W
05/24/2005 MCINTOSH OK PUBLIC
TOPS BROKEN OUT OF TREES
&&
EJCNearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.